Feb 1, 2004
have you any idea how much it costs for a bioalcimid treatment? And, is there a place in Nashville, or close to it that can do the work...any suggestions?
I have searched this web site and the links and nthere seems to be no info on costs.
I'm 52 and look 70. I work out every day and generally am in good conditions. My T4 cells are over 900 and the virus is non detectable..
Please, help me. Thank you very much... My abdomen is not looking to very good either...thank you... I do crunches (50-100) per day sometimes more...that helps but, can I take a carb fighting regimen? I take provocal..I had to get off lipitor..I take epivir, zerit, crixavan...and acyclovir. Vitamins as well...and exercise...always have exercised...but, my face and ab not doing good.
Response from Dr. Frascino
Bio-Alcamid (polyalkymade gel) has been used in Italy for at least five years, and appears to provide durable results in one to three sessions. From what we know so far, this appears to be reasonably safe. It is not yet approved in the U.S., but it is available in Mexico, Europe, Israel, South America, and South Africa. The cost at Clinica Estetica in Tijuana, Mexico is $4500 for the entire procedure, regardless of whether your condition is mild, moderate, or severe. As for locations in Nashville, there are none that I'm aware of. However, you might check with Dolly Parton. When it comes to artificial fillers, I'd guess she'd have to be considered the local expert, right?
As for the prominent abdomen, the problem here is lipohypertrophy excess fat deposited deep in the abdominal cavity around the organs (visceral fat). The exact cause or causes are still being worked out. Numerous treatments have been tried, often with mixed results. Human growth hormone can reduce visceral fat in the abdomen, but the fat returns quickly when the treatment is discontinued. Human growth hormone may also increase the fat loss in your face and extremities, as well as cause high blood sugar problems, sore joints, and fluid retention. All in all, this does not sound like an option you should consider. Androgens (sex steroids), such as testosterone, may be helpful; however, this effect occurs most readily in men with low serum testosterone levels (less than 250). Have you had your level checked lately?
There is also increasing evidence that some anti-HIV medications, as well as older age, may be associated with a higher probability of having lipodystrophy (fat gain and/or fat loss). Since you can't do anything about your age, you might consider a change in your HIV medication regimen. Changing from one highly potent regimen to another is considered quite safe you have a non-detectable viral load and high T-cells. The biggest culprit for lipodystrophy appears to be Zerit. Talk with your HIV specialist about what your options are, based on past medications taken, side effects, resistance test results, pill burden, etc. There are newer agents to consider that appear to have less potential for inducing these undesirable side effects (Viread, Ziagen, Reyataz, etc.)
You are doing remarkably well from a virologic (non-detectable viral load) and immunologic (high T-cells) perspective. However, quality of life must also be factored into the treatment equation. Concerns over the disfiguring effects of lipodystrophy should not be viewed as vain. The public perception of someone with severe facial wasting or a protuberant abdomen can interfere not only with self-esteem, but also with healthy social and/or romantic interactions, and even with one's ability to make a living. Plans are in the works for me to write a summary report on lipodystrophy for The Body following the upcoming Conference on Retroviruses and Opportunistic Infections scheduled for the second week in February. You might find the information in that report useful.
Hope that helps. Say hi to Dolly for me.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- AIDS Risk Sex With A Prostitute
- Blood In Urine After Anal Sex Bottom Worried I Have HIV
- Burning Red Spots After Rubbing Penis Worried I Have HIV
- Dry Cough After Handjob Worried I Have HIV
- Loose Stool After Sex With Stripper Condom Broke Sign Of HIV AIDS
- Painful Red Spots After Lap Dance Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.